Alert archive / Nebraska / High Wind Watches in 2018
High Wind Watch 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Apr 16, 2018, 1:08 PM MDT for 7 counties in Nebraska; 5 counties in Wyoming. It took effect at Apr 17, 2018, 3:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 1:08 PM MDT (19:08 UTC)
- In effect from
- Apr 17, 2018, 3:00 AM MDT
- Expired
- Apr 17, 2018, 2:57 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 83 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS75 KCYS 161908 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 108 PM MDT Mon Apr 16 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR PORTIONS OF SOUTHEAST WYOMING... WYZ110-115-116-171100- /O.NEW.KCYS.HW.A.0029.180417T0900Z-180417T1500Z/ North Snowy Range Foothills-Laramie Valley-South Laramie Range- Including the cities of Arlington, Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, and Vedauwoo 108 PM MDT Mon Apr 16 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Tuesday morning. * TIMING...Winds will become quite strong late tonight and continue through Tuesday morning. * WINDS...West to southwest 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-117-118-171100- /O.NEW.KCYS.HW.A.0029.180417T1500Z-180417T2100Z/ Central Laramie Range and Southwest Platte County- South Laramie Range Foothills-Central Laramie County- Including the cities of Bordeaux, Whitaker, Federal, Horse Creek, and Cheyenne 108 PM MDT Mon Apr 16 2018 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday afternoon. * TIMING...Winds will become quite strong Tuesday morning and continue through Tuesday afternoon. * WINDS...West 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
260 WWUS75 KCYS 170101 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 701 PM MDT Mon Apr 16 2018 ...STRONG WINDS ACROSS MUCH OF SOUTHEAST WYOMING TONIGHT INTO TUESDAY... WYZ110-115-116-171200- /O.UPG.KCYS.HW.A.0029.180417T0900Z-180417T1500Z/ /O.NEW.KCYS.HW.W.0032.180417T0900Z-180417T2200Z/ North Snowy Range Foothills-Laramie Valley-South Laramie Range- Including the cities of Arlington, Elk Mountain, Bosler, Laramie, Buford, Pumpkin Vine, and Vedauwoo 701 PM MDT Mon Apr 16 2018 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM MDT TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 3 AM to 4 PM MDT Tuesday. The High Wind Watch is no longer in effect. * TIMING...Winds will become quite strong late tonight and continue through Tuesday morning. * WINDS...West to southwest 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ113-171200- /O.NEW.KCYS.HW.W.0032.180417T0900Z-180417T2200Z/ Upper North Platte River Basin- Including the cities of Saratoga and Encampment 701 PM MDT Mon Apr 16 2018 ...HIGH WIND WARNING IN EFFECT 3 AM THROUGH 4 PM MDT TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 3 AM to 4 PM MDT Tuesday. * TIMING...3 AM Through 4 PM Tuesday * WINDS...South to southwest 40 to 45 mph with gusts to 65 mph. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ111-171200- /O.NEW.KCYS.HW.W.0032.180417T0101Z-180417T1800Z/ Southwest Carbon County- Including the city of Baggs 701 PM MDT Mon Apr 16 2018 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until noon MDT Tuesday. * TIMING...Until noon Tuesday. * WINDS...South to southwest winds of 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-105-109-171200- /O.EXB.KCYS.HW.A.0029.180417T1500Z-180417T2200Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, and Rawlins 701 PM MDT Mon Apr 16 2018 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday afternoon. * TIMING...Winds will become quite strong Tuesday morning and continue through Tuesday afternoon. * WINDS...West 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NEZ003-019>021-054-055-096-WYZ107-108-119-171200- /O.EXB.KCYS.HW.A.0029.180417T1500Z-180418T0300Z/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-East Platte County-Goshen County-East Laramie County- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Agate, Wheatland, Guernsey, Torrington, and Pine Bluffs 701 PM MDT Mon Apr 16 2018 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday evening. * TIMING...Winds will become quite strong Tuesday morning and continue through Tuesday afternoon. * WINDS...West 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-117-118-171200- /O.EXT.KCYS.HW.A.0029.180417T1500Z-180417T2200Z/ Central Laramie Range and Southwest Platte County- South Laramie Range Foothills-Central Laramie County- Including the cities of Bordeaux, Whitaker, Federal, Horse Creek, and Cheyenne 701 PM MDT Mon Apr 16 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...Winds will become quite strong Tuesday morning and continue through Tuesday afternoon. * WINDS...West 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
703 WWUS75 KCYS 170857 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 257 AM MDT Tue Apr 17 2018 ...STRONG WINDS ACROSS MUCH OF SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE TODAY... NEZ003-096-171000- /O.CAN.KCYS.HW.A.0029.180417T1500Z-180418T0300Z/ Box Butte-South Sioux- Including the cities of Alliance and Agate 257 AM MDT Tue Apr 17 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. Although it will be very windy across Box Butte county late this morning and this afternoon, winds are expected to be below High Wind criteria. $$ WYZ104-171000- /O.CAN.KCYS.HW.A.0029.180417T1500Z-180417T2200Z/ Ferris/Seminoe/Shirley Mountains- Including the city of Seminoe Dam 257 AM MDT Tue Apr 17 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. $$ WYZ105-106-109-117-172100- /O.UPG.KCYS.HW.A.0029.180417T1500Z-180417T2200Z/ /O.EXB.KCYS.HW.W.0032.180417T1500Z-180417T2200Z/ Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-South Laramie Range Foothills- Including the cities of Medicine Bow, Shirley Basin, Bordeaux, Rawlins, Whitaker, Federal, and Horse Creek 257 AM MDT Tue Apr 17 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM this morning to 4 PM MDT this afternoon. The High Wind Watch is no longer in effect. * TIMING...Winds will become quite strong this morning and continue through this afternoon. * WINDS...West 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and travel difficulties. && $$ NEZ019>021-054-055-WYZ107-108-119-172100- /O.UPG.KCYS.HW.A.0029.180417T1500Z-180418T0300Z/ /O.EXB.KCYS.HW.W.0032.180417T1700Z-180418T0300Z/ Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-East Platte County- Goshen County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Wheatland, Guernsey, Torrington, and Pine Bluffs 257 AM MDT Tue Apr 17 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 AM this morning to 9 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING...Very Windy conditions are expected by this afternoon. Brief strong wind gusts are likely as a cold front moves through the area this afternoon. * WINDS...West 30 to 45 mph sustained with gusts around 60 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and travel difficulties. && $$ WYZ118-172100- /O.UPG.KCYS.HW.A.0029.180417T1500Z-180417T2200Z/ /O.EXB.KCYS.HW.W.0032.180417T1700Z-180418T0300Z/ Central Laramie County- Including the city of Cheyenne 257 AM MDT Tue Apr 17 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 11 AM this morning to 9 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING...Winds will become quite strong late this morning and continue through this afternoon. * WINDS...West 35 to 45 mph sustained with gusts to 60 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-113-115-116-172100- /O.CON.KCYS.HW.W.0032.180417T0900Z-180417T2200Z/ North Snowy Range Foothills-Upper North Platte River Basin- Laramie Valley-South Laramie Range- Including the cities of Arlington, Elk Mountain, Saratoga, Encampment, Bosler, Laramie, Buford, Pumpkin Vine, and Vedauwoo 257 AM MDT Tue Apr 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * TIMING...Until late early this afternoon. * WINDS...West to southwest 35 to 45 mph sustained with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage and travel difficulties. && $$ WYZ111-171800- /O.CON.KCYS.HW.W.0032.000000T0000Z-180417T1800Z/ Southwest Carbon County- Including the city of Baggs 257 AM MDT Tue Apr 17 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...Until noon Today. * WINDS...South to southwest winds of 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. High profile and light weight vehicles such as commercial trucks pulling lighter trailer loads, box trucks, camper trailers, and high profile recreational vehicles can expect an increased risk of blow over or blow off. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 16, 11:18 AM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 16, 11:18 AM MDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1118 AM MDT Mon Apr 16 2018 .SHORT TERM...(Today through Tuesday night) Issued at 432 AM MDT Mon Apr 16 2018 Quiet weather expected for today with dry conditions and increasing winds in the afternoon west of I-25. High temperatures in the mid 60's to mid 70's are expected across most of southeast wyoming with 700mb temperatures increasing over 5c. The coolest temperatures will actually be found over western Nebraska this afternoon due to a shallow stationary cold front along the Wyoming/Nebraska border. To the east of this front, winds will be east or southeast resulting in some cooler upslope flow and highs generally in the mid to upper 50's. With warmer air aloft, expect mostly stable conditions with some fair weather cu across southeast Wyoming. Winds will be the primary forecast concern Monday night and Tuesday as the next Pacific trough is forecast to push across the area by Tuesday afternoon. The progressive nature of this system will limit any significant precipitation amounts, but the frontal passage should have plenty of wind. There is the potential for High Wind headlines beginning as early as late this evening, and more so for Tuesday. However, models remain in poor agreement with surface winds and winds aloft. Most models, which are not named the GFS, are a solid 15 to 20 knots lower than the GFS and have consistently been on the low side for days. Although surface gradients are strong as the front moves through the area, models disagree with wind speeds between 800 to 600mb aloft in addition to the position of the surface lee-side trough. Another issue is the apparent weakening of the jet stream aloft as the trough axis becomes negatively tilted as it moves through the area, and the high probability of significant cloud cover, which may greatly impact mixing heights and mixing of upper level winds. With all this in mind, wind forecast tonight and Tuesday are low confidence. Regardless, did nudge winds towards the GFS since the GFS tends to do a little better with gusty winds this time of the year. Otherwise, all models show precipitation quickly spreading west to east through the day. Believe there is a pretty good chance for thunder north of I-80 just ahead of the front as most model soundings show a shallow unstable layer between 700mb and 450mb, which should be enough for isolated thunder. However, if the GFS winds at these level verify, there may be too much speed shear. Added some thunder to the forecast, but limited the area coverage to mainly the panhandle. Some snow is expected this evening and tonight as the colder air moves into the region, but accumulations outside of the mountains will likely be less than one inch if anything accumulates at all. .LONG TERM...(Wednesday through Sunday) Issued at 332 AM MDT Mon Apr 16 2018 A quiet start to the extended forecast period on Wed/Thu as upper- level ridging becomes established over the central CONUS. The main concern; however, is the potential for a significant precipitation event beginning Thu night and continuing through Sat. The GFS & EC remain in excellent agreement with a closed upper low & associated surface low tracking across southeast Colorado late in the week. A bit of a trend toward warmer thermal profiles in the last 24 hours or so, leading to questions regarding how much precipitation could be in the form of snow. Our confidence in widespread, and possibly heavy precipitation, is high. Some snow is likely w/ 700 hpa temps of -3 to -6 deg C, but the timing of the change over will be a big factor in accumulations. Rain and/or snow should come to an end by late Saturday as dry air pushes in from the west. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday morning) Issued at 1118 AM MDT Mon Apr 16 2018 VFR predominating over the area through 09Z, then some hint that there could be some MVFR cigs over parts of the Panhandle after 09Z. Otherwise some gusty winds affecting the area through this evening with gusts over 30kts mainly from KRWL to KCYS. && .FIRE WEATHER... Issued at 352 AM MDT Mon Apr 16 2018 Fire Weather concerns will be low across most of the area this week, and perhaps moderate west of I-25 today due to low humidities and very windy conditions in the afternoon. However, fuel moisture is non critical over most of these areas with green- up underway and remnant snowpack over the higher terrain. Lighter winds and higher humidities are expected further east. Another dry day is expected on Tuesday along the I-80 corridor with scattered rain/snow showers further north. However, humidities are expected to be over 25 percent. No other concerns for the remainder of the week as a strong Pacific storm impacts the area late Thursday and Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...CLH AVIATION...RE FIRE WEATHER...TJT
Hazardous weather outlook, Apr 16, 11:23 AM MDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1123 AM MDT Mon Apr 16 2018 NEZ002-003-019>021-054-055-095-096-171730- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 1123 AM MDT Mon Apr 16 2018 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Strong west to northwest winds gusting to 50 mph will accompany a cold frontal passage late Tuesday afternoon and early evening. A few thunderstorms will be possible as well. Rain changes to snow Tuesday night with little or no accumulation expected. A strong Pacific storm system is forecast to impact western Nebraska Thursday night and Friday. Stay tuned for later forecasts and updates through the week as this storm approaches. .Spotter information statement... Spotter activation will not be required. WYZ101>119-171730- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1123 AM MDT Mon Apr 16 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT West to southwest winds will increase late this afternoon and continue through late tonight. Gusts up to 55 mph are expected, especially for wind prone areas. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Strong west to northwest winds will accompany a cold frontal passage Tuesday afternoon, with gusts to 60 mph possible for the wind prone areas including Cheyenne. A few thunderstorms will be possible Tuesday afternoon. Rain will change to snow above 6000 feet, with snow levels falling to 4500 feet Tuesday evening. Three to six inches of snow may accumulate above 8000 feet. A strong Pacific storm system is forecast to impact southeast Wyoming Thursday night and Friday. Stay tuned for later forecasts and updates through the week as this storm approaches. .Spotter information statement... Spotter activation will not be required.
In the hours before
Local storm report, Apr 16, 8:12 AM MDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
812 AM MDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 12 SE MONTROSE 42.80N 103.56W
04/13/2018 M1.0 INCH SIOUX NE CO-OP OBSERVER
0700 AM SNOW HARRISON 42.69N 103.88W
04/13/2018 M1.0 INCH SIOUX NE CO-OP OBSERVER
0700 AM SNOW 3 SW CHADRON 42.80N 103.04W
04/13/2018 M2.0 INCH DAWES NE CO-OP OBSERVER
0917 AM HEAVY SNOW 12 WNW HARRISBURG 41.62N 103.95W
04/13/2018 E1.0 INCH BANNER NE CO-OP OBSERVER
1/8TH MILE VISIBILITY WITH WIND SPEEDS OF 20 TO 30 MPH.
0957 AM HEAVY SNOW 3 E GURLEY 41.32N 102.92W
04/13/2018 E2.0 INCH CHEYENNE NE TRAINED SPOTTER
VISIBILITY 100-150FT. HEAVY WET SNOW WITH STRONG WINDS
CAUSING TREE LIMBS TO BREAK.
1100 AM SNOW DALTON 41.41N 102.97W
04/13/2018 M5.0 INCH CHEYENNE NE CO-OP OBSERVER
1205 PM HEAVY SNOW 2 E GURLEY 41.32N 102.94W
04/13/2018 M4.0 INCH CHEYENNE NE TRAINED SPOTTER
3 INCHES OF SNOW 1 INCH OF SLUSH. TREES ARE BENT OVER
FROM THE SNOW. 2FT DRIFTS IN SHELTERED AREAS.
1218 PM HEAVY SNOW 6 NE ALLIANCE 42.16N 102.79W
04/13/2018 E5.0 INCH BOX BUTTE NE TRAINED SPOTTER
1224 PM HEAVY SNOW SE CHADRON 42.83N 103.00W
04/13/2018 E4.0 INCH DAWES NE TRAINED SPOTTER
VISIBILITY IS AROUND 1/4 OF A MILE.
0142 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
04/13/2018 M56.00 MPH LARAMIE WY ASOS
0410 PM NON-TSTM WND GST PUMPKIN VINE 41.05N 105.46W
04/13/2018 M54.00 MPH ALBANY WY DEPT OF HIGHWAYS
0425 PM SNOW 2 WNW SCOTTSBLUFF 41.88N 103.70W
04/13/2018 E2.5 INCH SCOTTS BLUFF NE CO-OP OBSERVER
SNOW DEPTH 1 INCH. ESTIMATED DUE TO MELTING.
0450 PM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
04/13/2018 M50.00 MPH LARAMIE WY DEPT OF HIGHWAYS
0455 PM HEAVY SNOW SIDNEY 41.13N 102.97W
04/13/2018 E7.0 INCH CHEYENNE NE PUBLIC
0457 PM HEAVY SNOW 9 N POTTER 41.35N 103.31W
04/13/2018 E10.0 INCH CHEYENNE NE PUBLIC
8 TO 10 INCHES.
0507 PM SNOW MANVILLE 42.78N 104.62W
04/13/2018 E0.0 INCH NIOBRARA WY PUBLIC
NEAR BLIZZARD CONDITIONS. VERY POOR VISIBILITY. WIND
GUSTS AT MYLES UPR SITE 33MPH.
0517 PM HEAVY SNOW 6 SE HARRISON 42.63N 103.80W
04/13/2018 E7.0 INCH SIOUX NE PUBLIC
REPORT RECEIVED VIA FACEBOOK.
0543 PM HEAVY SNOW SIDNEY 41.13N 102.97W
04/13/2018 E8.0 INCH CHEYENNE NE EMERGENCY MNGR
REGION 21 EM.
0606 PM SNOW N LAKE MINATARE 41.93N 103.50W
04/13/2018 M4.0 INCH SCOTTS BLUFF NE PUBLIC
REPORT RECEIVED VIA TWITTER. VERY STRONG WINDS ALONG WITH
THE 4 INCHES OF SNOW. ROADS ARE ICE COVERED WITH UP TO 2
INCHES OF ICE.
0710 PM NON-TSTM WND GST PUMPKIN VINE 41.05N 105.46W
04/13/2018 M50.00 MPH ALBANY WY DEPT OF HIGHWAYS
0713 PM HEAVY SNOW HARRISON 42.69N 103.88W
04/13/2018 M8.0 INCH SIOUX NE PUBLIC
REPORT RECEIVED VIA FACEBOOK. STILL SNOWING WITH STRONG
WINDS.
0738 PM HEAVY SNOW MANVILLE 42.78N 104.62W
04/13/2018 E6.0 INCH NIOBRARA WY PUBLIC
REPORT RECEIVED VIA FACEBOOK. STILL STRONG WINDS AND
STILL SNOWING.
0845 PM HEAVY SNOW 10 N LUSK 42.91N 104.45W
04/13/2018 E7.0 INCH NIOBRARA WY PUBLIC
REPORT RECEIVED VIA FACEBOOK. WINDS EASING.
0945 PM HEAVY SNOW CHADRON 42.83N 103.00W
04/13/2018 E9.0 INCH DAWES NE BROADCAST MEDIA
REPORT RECEIVED VIA TWITTER FROM KCSR. 8-9 INCHES OF SNOW
IN CHADRON.
1048 PM HEAVY SNOW ALLIANCE 42.10N 102.87W
04/13/2018 E8.0 INCH BOX BUTTE NE LAW ENFORCEMENT
ESTMATED 7-8 INCHES OF SNOW IN ALLIANCE. STILL SNOWING.
0537 AM HEAVY SNOW BUSHNELL 41.23N 103.89W
04/14/2018 E6.0 INCH KIMBALL NE PUBLIC
REPORTED VIA SOCIAL MEDIA
0700 AM SNOW 13 SSW MANVILLE 42.61N 104.71W
04/14/2018 M3.0 INCH PLATTE WY COCORAHS
0700 AM SNOW 10 E CHEYENNE 41.15N 104.60W
04/14/2018 M1.4 INCH LARAMIE WY COCORAHS
0700 AM SNOW 19 S ROCK RIVER 41.46N 105.97W
04/14/2018 M1.3 INCH ALBANY WY COCORAHS
0700 AM HEAVY SNOW 8 N LODGEPOLE 41.26N 102.64W
04/14/2018 M9.1 INCH CHEYENNE NE CO-OP OBSERVER
SNOW DEPTH 9 INCHES.
0700 AM HEAVY SNOW 10 SSE BROADWATER 41.46N 102.78W
04/14/2018 M6.0 INCH MORRILL NE CO-OP OBSERVER
SNOW DEPTH 6 INCHES.
0700 AM HEAVY SNOW HARRISON 42.69N 103.88W
04/14/2018 E11.2 INCH SIOUX NE CO-OP OBSERVER
SNOW DEPTH 12 INCHES.
0700 AM SNOW 1 W KIMBALL 41.23N 103.68W
04/14/2018 M4.0 INCH KIMBALL NE COCORAHS
0700 AM SNOW 10 NNE HEMINGFORD 42.45N 103.00W
04/14/2018 M4.5 INCH DAWES NE COCORAHS
0700 AM HEAVY SNOW 1 ENE ALLIANCE 42.11N 102.86W
04/14/2018 M6.7 INCH BOX BUTTE NE COCORAHS
0700 AM SNOW 12 WNW HARRISBURG 41.62N 103.95W
04/14/2018 M3.4 INCH BANNER NE CO-OP OBSERVER
SNOW DEPTH 2 INCHES.
0700 AM SNOW 6 SSE YODER 41.84N 104.25W
04/14/2018 M5.5 INCH GOSHEN WY COCORAHS
0700 AM HEAVY SNOW 4 NW KEELINE 42.79N 104.81W
04/14/2018 M6.0 INCH NIOBRARA WY COCORAHS
0733 AM HEAVY SNOW 12 SE MONTROSE 42.80N 103.56W
04/14/2018 E8.0 INCH SIOUX NE TRAINED SPOTTER
0733 AM HEAVY SNOW 9 NE HARRISON 42.78N 103.76W
04/14/2018 E8.0 INCH SIOUX NE TRAINED SPOTTER
0733 AM SNOW 15 S BUSHNELL 41.01N 103.89W
04/14/2018 E4.0 INCH KIMBALL NE TRAINED SPOTTER
0742 AM SNOW 12 SSE HORSE CREEK 41.25N 105.09W
04/14/2018 E2.0 INCH LARAMIE WY STORM CHASER
0800 AM SNOW 1 E SCOTTSBLUFF 41.87N 103.64W
04/14/2018 M1.5 INCH SCOTTS BLUFF NE CO-OP OBSERVER
0800 AM SNOW 7 NE CHEYENNE 41.22N 104.70W
04/14/2018 M1.0 INCH LARAMIE WY CO-OP OBSERVER
0800 AM SNOW 11 NNE LANCE CREEK 43.17N 104.56W
04/14/2018 M2.6 INCH NIOBRARA WY CO-OP OBSERVER
SNOW DEPTH 1 INCH.
1025 AM HEAVY SNOW SIDNEY 41.13N 102.97W
04/14/2018 M10.0 INCH CHEYENNE NE PUBLIC
1.27 INCHES LIQUID EQUIVALENT.
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:43 PM MDT | Red Flag Warning | CYS | 4 hr |
Nearby
High Wind Watches in Nebraska, 2018High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.